MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Model Number G23746
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Cardiac Tamponade (2226)
Date of Event 01/09/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Product code: dre.Concomitant medical products: liberator locking stylet lr-ofa01, lr-ote-n, lr-evn-sh-9.0-rl.Occupation: customer contact occupation: physician.Pma/510(k): k141148.Type of investigation not yet determined (4118).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
Dr.(b)(6) stated he would like to report an adverse event happened after use of evolution rl during lead extraction.After successful explanation with lr-evn-rl 11fr.And wound closure, blood pressure drop, trans-esophageal echocardiogram (tee) was performed which revealed excessive fluid accumulation around the heart consistent with cardiac tamponade, drainage was not successful.Thoracotomy immediately performed and the perforation of the heart wall was sutured successfully.Everything was stable, while closing the wound, however, patient died because of excessive blood loss and weak heart.Dr.(b)(6) is aware that any other procedure could have caused this complication.He doesn't blame our device.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: h6- ec method code desc - 1: device not returned (4114).H6- ec results code desc - 1: changed to no findings available (3221).H6- ec results code desc - 2: historical data analysis (4109).H6- ec conclusions code desc - 1: changed to known inherent risk of device (22).H10- added summary of investigation.Investigation-evaluation: no device was returned to cvi, therefore a physical investigation of the device could not be performed.The complaint/event that was entered into trackwise: " everything was stable, while closing the wound patient died because of lot blood loss and weak heart." the device history record (dhr) for this lot was reviewed and there were no signs to indicate that nonconforming product was manufactured and shipped to the field.This complaint will be monitored and trended through the cvi complaint handling and post marked surveillance processes.A risk assessment will be performed per qera 200306.1 and documented in the complaint summary tab of trackwise.Per ifu (d00078684 rev002): "if excessive scar tissue or calcification prevents safe advancement of sheathes, consider an alternate approach.", excessive force with sheaths, including the evolution or evolution rl controlled-rotation dilator sheath set used intravascularly may result in damage to the vascular system requiring surgical repair.", and "catheter/lead removal devices should be used only by physicians knowledgeable in the techniques and devices for catheter/lead removal." this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key9682072
Report Number2522007-2020-00011
Device Sequence Number2800013
Product Code DRE
UDI-Device Identifier10827002237466
UDI-Public(01)10827002237466(17)220930(10)N167589
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberG23746
Device Catalogue NumberLR-EVN-11.0-RL
Device Lot NumberN167589
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR